Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2007, 3:53 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 3:53 PM MST (22:53 UTC)
- Expired
- Jul 25, 2007, 5:00 PM MST
- In force
- 67 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 103 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 252254 SVRVEF AZC015-CAC071-260000- /O.NEW.KVEF.SV.W.0002.070725T2253Z-070726T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 500 PM PDT(500 PM MST). * AT 344 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NEEDLES...OR ABOUT NEAR MOHAVE VALLEY...AND WAS MOVING NORTH AT 5 MPH. THIS STORM WAS ALSO PRODUCING EXTREMELY HEAVY RAIN AND GUSTY WINDS TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...NEEDLES AND WILLOW VALLEY. LAT...LON 3471 11469 3474 11448 3492 11448 3491 11475 $$ ASG
2 follow-up statements
000 WWUS55 KVEF 252341 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 441 PM PDT WED JUL 25 2007 AZC015-CAC071-260000- /O.CON.KVEF.SV.W.0002.000000T0000Z-070726T0000Z/ MOHAVE AZ-SAN BERNARDINO CA- 441 PM PDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT(500 PM MST) FOR EAST CENTRAL SAN BERNARDINO AND EXTREME SOUTHWESTERN MOHAVE COUNTIES... AT 433 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEEDLES...OR ABOUT 8 MILES SOUTH OF MOHAVE VALLEY. THIS STORM WAS NEARLY STATIONARY. WINDS GUSTS TO 50 MPH WILL ALSO BE POSSIBLE WITH VISIBILITIES REDUCED TO NEAR 100 FEET. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW VALLEY LAT...LON 3471 11469 3474 11448 3492 11448 3491 11475 $$ ASG
000 WWUS55 KVEF 252359 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 457 PM PDT WED JUL 25 2007 AZC015-CAC071-260007- /O.EXP.KVEF.SV.W.0002.000000T0000Z-070726T0000Z/ MOHAVE AZ-SAN BERNARDINO CA- 457 PM PDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO AND EXTREME SOUTHWESTERN MOHAVE COUNTIES EXPIRES AT 500 PM PDT(500 PM MST)... THE SEVERE THUNDERSTORM FOR EASTERN SAN BERNARDINO COUNTY WHICH INCLUDES NEEDLES WILL BE ALLOWED TO EXPIRE AT 500 PM. THUNDERSTORMS WITH MODERATE TO HEAVY RAIN AND GUSTY WINDS WILL CONTINUE THROUGH 530 PM...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. LAT...LON 3471 11469 3474 11448 3492 11448 3491 11475 $$ ASG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM MST, 48 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM MST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT WED JUL 25 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH IN PLACE THROUGH 9PM THIS EVENING. .LONG TERM...SATURDAY THROUGH WEDNESDAY. AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING MOISTURE TO WORK WITH EACH DAY. THIS WILL YIELD SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE. REALLY DON/T SEE A TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER. FEEL THE STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE BASED ON THE DOMINATE WIND DIRECTION. NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE. REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY. COVERAGE WILL STILL BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT ITSELF. AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE THE UNCERTAINTY. THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO THE EAST OF LAS VEGAS VALLEY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER THAT WILL MOVE BACK OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY. OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE. WILL USE VICINITY FOR VGT...DRA...AND DAG. THE LEAST CHANCE FOR THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT TAF. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022. .AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36. .CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM MST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PDT WED JUL 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 81
In the hours before
Local storm report, Jul 25, 2:18 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD NEW KINGMAN-BUTLER 35.26N 114.03W
07/25/2007 MOHAVE AZ TRAINED SPOTTER
ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 25, 9:56 AM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
| Jul 25, 1:04 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 25, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Jul 25, 2:41 PM MST | Flash Flood Warning | VEF | Mohave | 94 min |
| Jul 25, 3:13 PM MST | Flash Flood Warning | VEF | Mohave | 92 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Jul 25, 4:15 PM MST | Flash Flood Warning | VEF | Mohave | 90 min |
| Jul 25, 4:24 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
| Jul 24, 5:01 PM MST | Flash Flood Warning | VEF | San Bernardino | 44 min |
| Jul 25, 12:54 PM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 25, 3:00 PM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.